Alert archive / New Jersey / Areal Flood Advisories in 2015
Areal Flood Advisory 1, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood advisory at Jan 18, 2015, 11:22 AM EST for 6 counties in New Jersey; 5 counties in Pennsylvania; 5 counties in Maryland. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2015, 11:22 AM EST (16:22 UTC)
- Expired
- Jan 18, 2015, 5:15 PM EST
- In force
- 6 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
Counties Caroline County, MD, Cecil County, MD, Kent County, MD, Queen Anne's County, MD, Talbot County, MD, Atlantic County, NJ, Burlington County, NJ, Camden County, NJ, Cumberland County, NJ, Gloucester County, NJ, Salem County, NJ, Bucks County, PA, Chester County, PA, Delaware County, PA, Montgomery County, PA, Philadelphia County, PA
The radar
The Dover AFB radar (KDOX), 87 km from the middle of the area, began a volume at 16:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 4.4 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 829 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 204 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at Jan 18, 9:34 AM EST, 1 hour 48 minutes earlier.
Area forecast discussion, Jan 18, 9:34 AM EST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
934 AM EST SUN JAN 18 2015
.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL TRACK UP THE MIDDLE ATLANTIC COAST TODAY,
TRACKING NORTHWARD THROUGH OUR AREA TONIGHT BEFORE LIFTING INTO NEW
ENGLAND BY MONDAY MORNING. HIGH PRESSURE WILL PUSH ACROSS THE REGION
FOR MONDAY AND TUESDAY. A LOW PRESSURE SYSTEM WILL CROSS THE OHIO
VALLEY AND MOVE INTO OUR AREA LATE TUESDAY THROUGH WEDNESDAY
FOLLOWED BY HIGH PRESSURE FOR THURSDAY THROUGH THE END OF THE WEEK.
ANOTHER SYSTEM MAY AFFECT OUR AREA LATE IN THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
930 AM UPDATE...THE FREEZING RAIN ADVISORY HAS BEEN EXTENDED TO
NOON FOR MOST LOCATIONS, STILL TO 1 PM FOR THE NORTHERN PORTION OF
THE CWA. A FEW LOCATIONS IN THE WESTERN SUBURBS ARE STILL HOLDING
AT 29 DEGREES AND THOUGH MANY LOCATIONS FURTHER EAST AND SOUTH ARE
SEEING TEMPERATURES RIGHT AT 32, WE CONTINUE TO HEAR OF ICY
CONDITIONS ON THE ROADS. WITH ALL THE ISSUES FROM THIS MORNING, IT
MAY TAKE A LITTLE WHILE EVEN AFTER TEMPERATURES GET ABOVE FREEZING
FOR ICE ON SURFACES TO COMPLETELY MELT.
PREVIOUS DISCUSSION...AS OF 7 AM, A FREEZE RAIN ADVISORY HAS BEEN
ISSUED FOR MUCH OF THE INTERSTATE 95 CORRIDOR AND INTO THE LEHIGH
VALLEY. THIS IS DUE TO SOME FREEZING DRIZZLE AND EVEN LIGHT
RAIN/FREEZING RAIN STARTING TO DEVELOP FROM SOUTHWEST TO
NORTHEAST. THE TEMPERATURES ARE GRADUALLY INCREASING, HOWEVER MUCH
OF THE AREA IS STILL BELOW FREEZING AND THE GROUND IS COLD.
AN UPPER-LEVEL TROUGH WILL SHARPLY AMPLIFY AS IT ARRIVES ACROSS
THE EAST LATER TODAY. THIS WILL DRIVE A COLD FRONT EASTWARD ALONG
WITH INCREASING LARGE SCALE ASCENT. HIGH PRESSURE AT THE SURFACE
IS TO OUR EAST, THEREFORE A RETURN FLOW IS ACROSS THE REGION. THIS
IS RESULTING IN A SOUTH OR SOUTHEAST SURFACE FLOW AND WILL HELP
ASSIST IN BRINGING MILDER AIR NORTHBOUND AS THE WAA STRENGTHENS.
THE MOISTENING OF THE LOWER LEVELS IS ONGOING AND THIS IS EVIDENT BY
THE STRATUS THAT DEVELOPED ACROSS NORTHEASTERN PENNSYLVANIA. THIS IS
DUE TO AN UPSLOPE FLOW COMPONENT AND THE FORECAST SOUNDINGS SHOW A
QUICK SATURATION OF THE LOWER LEVELS. THIS SHOULD EXPAND ESPECIALLY
NORTHWARD WITH TIME THIS MORNING AS INCREASING WAA ALOFT STRENGTHENS
THE INVERSION AND ALSO HELPS TO MOISTEN THE LOWER LEVELS. THIS COULD
RESULT IN SOME FREEZING DRIZZLE. THE MODEL GUIDANCE CONTINUES TO BE
IN GOOD AGREEMENT SHOWING A STRENGTHENING AREA OF MID LEVEL LIFT AND
CONVERGENCE ESPECIALLY IN THE 850-700 MB LAYER. IN ADDITION, A
SOUTHERLY LOW-LEVEL JET AROUND 50 KNOTS IS FORECAST TO MOVE ACROSS
THE SOUTHERN AND EASTERN AREAS DURING THE DAY. THIS OCCURS AS THE
UPPER-LEVEL TROUGH GETS CLOSER AND BEGINS TO TAKE ON A NEGATIVE
TILT. AS A RESULT, A BAND OF RAIN QUICKLY DEVELOPS AND EXPANDS
NORTHWARD AND STRONG FORCING WITHIN A MOISTURE SURGE SHOULD PROMOTE
A PERIOD OF MODERATE TO HEAVY RAIN. THE ONSET OF THIS MAY BE DELAYED
TO ALLOW SURFACE TEMPERATURES TO WARM JUST ENOUGH FARTHER NORTH,
ALTHOUGH THE GROUND TEMPERATURES ARE COLD AND WILL TAKE LONGER TO
RESPOND. THEREFORE, SOME LIGHT FREEZING RAIN/DRIZZLE CANNOT RULED
OUT FOR A TIME. THIS IS A TOUGH CALL, BUT IT ONLY TAKES A TRACE
OF ICE TO TRIGGER AN ADVISORY.
WE QUICKLY RAMP UP THE POPS TO CATEGORICAL ACROSS MUCH OF THE AREA
DURING THE MORNING, THEN THEY BEGIN TO DECREASE LATER THIS AFTERNOON
FROM WEST TO EAST. WHILE A RUMBLE OF THUNDER CANNOT BE RULED OUT,
THIS MAY HAVE A BETTER CHC OF OCCURRING OFFSHORE AS THE SYSTEM GOES
NEGATIVELY TILTED AND THE SURFACE LOW STRENGTHENS AS IT LIFTS
NORTHEASTWARD. THE PERIOD OF HEAVY RAIN /1.0-1.5 INCHES NEAR AND
EAST OF INTERSTATE 95/ COULD RESULT IN SOME POOR DRAINAGE FLOODING,
HOWEVER THE OVERALL FLOOD THREAT LOOKS LIMITED AND THEREFORE NO
FLOOD WATCH WILL BE ISSUED ATTM.
AS FOR THE HIGH TEMPERATURES, WE USED A BLEND OF THE NAM/GFS MOS
OVERALL AND THIS PAINTS TEMPERATURES SPIKING TO AROUND 50 DEGREES
CLOSER TO THE COAST FOR A TIME LATER TODAY. WE HAVE LOWER CONFIDENCE
IN THE HIGHS FOR THE WESTERN ZONES THOUGH. THE LAMP/LAV GUIDANCE WAS
USED FOR ASSISTANCE IN THE HOURLY TEMPERATURE GRIDS THIS MORNING.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
AS A NEGATIVELY TILTED UPPER-LEVEL TROUGH CROSSES THE AREA IN THE
EVENING, A STRENGTHENING SURFACE LOW IS FORECAST TO TRACK INTO NEW
ENGLAND. THIS WILL ALLOW THE STRONG FORCING TO QUICKLY SHIFT
OFFSHORE, AND THEREFORE THE RAIN WILL BE ENDING FROM WEST TO EAST
EARLY. IT APPEARS THAT EVEN AS THE CAA KICKS IN, THE RAIN IS ENDING
AND THEREFORE NOT MUCH OF A CHC THAT THE RAIN CHANGES TO SNOW BEFORE
ENDING.
THE WINDS WILL SHIFT TO THE WEST AND NORTHWEST AND MAY BECOME A BIT
GUSTY AS THE CAA ALLOWS FOR SOME BETTER MIXING AND THE PRESSURE
GRADIENT TIGHTENS. THE PRESENCE OF THE UPPER-LEVEL TROUGH AND
CYCLONIC FLOW MAY ALLOW FOR A FAIR AMOUNT OF STRATOCUMULUS ACROSS
THE AREA FOR AWHILE ESPECIALLY FARTHER NORTHWARD BEFORE MORE NOTABLE
CLEARING OCCURS.
AS FOR THE LOW TEMPERATURES, WE MOSTLY UTILIZED A BLEND OF THE
NAM/GFS MOS.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
MONDAY...AS THE LOW PULLS AWAY INTO NEW ENGLAND, THE ASSOCIATED MID
LEVEL TROUGH WILL GET PULLED ALONG WITH IT. THERE IS NOT A TON OF
MOISTURE LEFT BEHIND AS THE NORTHWEST FLOW STRENGTHENS AND WE SHOULD
HAVE A BIT MORE SUN AVAILABLE. AS THE NORTHWEST FLOW RAMPS UP, WE
COULD SEE SOME MOISTURE ADVECT IN FROM THE GREAT LAKES AREA WHERE
THE LAKES ARE STILL NOT FROZEN OVER YET, AND A FEW FLURRIES MAY
OCCUR. CONFIDENCE IS NOT HIGH THAT FLURRIES WILL OCCUR OVER THE
NORTHWESTERN ZONES AND WE HAVE LEFT THIS OUT OF THE GRIDS AT THIS
TIME. THE WINDS WILL BECOME GUSTY AS THE GRADIENT REALLY TIGHTENS UP
WITH THE DEPARTING DEEPENING LOW. EXPECT GUSTY WINDS, WITH GUSTS UP
AROUND 25 TO 30 MPH, TO CONTINUE THROUGH THE DAYTIME BEFORE STARTING
TO TAPER OFF TOWARD EVENING. TEMPERATURES WILL BE COLDER, MAYBE A
COUPLE OF DEGREES, THAN WHAT GUIDANCE IS SHOWING AS THE COLD AIR
MOVES IN .
TUESDAY THROUGH WEDNESDAY...A WEAK HIGH PRESSURE SYSTEM TRIES TO
BUILD ACROSS THE AREA BUT LOOKS MORE LIKE A BRIEF RIDGE FOR OUR
AREA. THIS SLIGHT RIDGING WILL HELP KEEP TUESDAY DRY AHEAD OF THE
NEXT SYSTEM. A LOW PRESSURE SYSTEM WILL APPROACH FROM THE WEST FOR
TUESDAY NIGHT AND WILL CROSS THE REGION ON WEDNESDAY. PRECIPITATION
STARTS TO MOVE IN DURING TUESDAY NIGHT AND WE SHOULD SEE THE
PRECIPITATION START OFF AS SNOW TO THE NORTH AND WEST OF THE I-95
CORRIDOR. POINTS TO THE SOUTH AND EAST MAY SEE MORE OF A RAIN/SNOW
MIX. GUIDANCE SHOWS THE LOW TRACKING MORE ACROSS OUR SOUTHERN AREAS.
THIS SOLUTION LEADS TO LESS SNOW IN PARTS OF THE AREA. HOWEVER,
SHOULD THE STORM SHIFT FURTHER TO SOUTH, WE COULD SEE MORE SNOW AND
LESS RAIN AND POSSIBLY HAVE A LIGHT SNOWFALL ACCUMULATION.
CONVERSELY, A SHIFT TO THE NORTH WOULD LESSEN THE CHANCES FOR SNOW
IN SOME AREAS. ALL PRECIPITATION LOOKS TO END BY WEDNESDAY EVENING
WITH WEDNESDAY NIGHT REMAINING DRY.
THURSDAY THROUGH SATURDAY...HIGH PRESSURE WILL BUILD INTO THE AREA
FROM THE WEST BUT REMAIN CENTERED TO THE SOUTHWEST OF OUR AREA. A
FEW SHORTWAVES EMBEDDED IN THE MIDLEVEL FLOW WILL ROTATE THROUGH OUR
AREA DURING THIS PERIOD. WHILE, THERE WILL BE A BIT OF MOISTURE IN
PLACE AS THESE WAVES MOVE THROUGH, FOR THE MOST PART WE EXPECT
CONDITIONS TO REMAIN DRY. THE MODELS HAVE BACKED OFF ON A LOW
PRESSURE SYSTEM MOVING THROUGH ON FRIDAY AND KEEP IT TO THE SOUTH OF
THE AREA. THE MODELS ARE HINTING AT ANOTHER SYSTEM MOVING IN LATER
IN THE WEEKEND TOWARDS EARLY NEXT WEEK.
TEMPERATURES WILL BE NEAR NORMAL TO START THE PERIOD WITH A TREND
TOWARD BELOW NORMAL BY THE END OF THE PERIOD.
&&
.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
TODAY...IFR/LIFR THROUGH THE DAY AS PRECIP OVERSPREADS THE AREA
FROM SOUTH TO NORTH. FREEZING RAIN IS POSSIBLE AT KABE AND KRDG
THROUGH 17Z, FOR KPHL, KPNE, AND KTTN, THE TRANSITION TO RAIN IS
IMMENIENT AS OF 930 AM. KILG, KMIV, AND KACY SHOULD SEE ALL RAIN.
SOME OF RAIN CAN BE HEAVY AT TIMES ESPECIALLY FOR KTTN, KPNE,
KPHL, KILG ON EASTWARD FROM LATE MORNING UNTIL ABOUT MID
AFTERNOON. THIS ALONG WITH SOME POTENTIALLY DEVELOPING FOG WILL
REDUCE THE VISIBILITIES TO OR BELOW 3SM. THERE CAN BE SOME LIGHT
FREEZING RAIN/DRIZZLE NEAR AND NORTH AND WEST OF KPHL THROUGH
ABOUT 15Z. SOUTH-SOUTHEAST WINDS MAINLY LESS THAN 10 KNOTS, WHICH
MAY GO LOCALLY VARIABLE FOR AWHILE.
A LOW-LEVEL JET AROUND 50 KNOTS FROM A SOUTHERLY DIRECTION IS
ANTICIPATED TO MOVE ACROSS AT LEAST KMIV AND KACY FROM ABOUT 15Z TO
22Z, AND THEREFORE A LOW-LEVEL WIND SHEAR REMARK IS INCLUDED.
TONIGHT...A COLD FRONT RAPIDLY PIVOTS TO OUR NORTHEAST IN THE EARLY
EVENING, TAKING THE BAND OF RAIN WITH IT. THE RAIN SHOULD END
QUICKLY FROM WEST TO EAST WITH A WIND SHIFT TO THE NORTHWEST WITH
SOME INCREASE. THE ARRIVAL OF DRIER AIR SHOULD ALLOW THE CEILINGS TO
RISE AND IMPROVE TO VFR. LIGHT SOUTHERLY WINDS SHIFTING TO THE WEST
AND NORTHWEST AND INCREASING TO 10-15 KNOTS.
OUTLOOK...
MONDAY...MAINLY VFR CONDITIONS EXPECTED. GUSTY NORTHWEST WINDS 10 TO
15 KNOTS WITH GUSTS AROUND 20 TO 25 KNOTS, HIGHER TOWARDS THE EAST.
WINDS WILL DIMINISH TOWARD THE OVERNIGHT HOURS.
TUESDAY...VFR CONDITIONS EXPECTED...BECOMING MVFR IN RAIN/SNOW
SHOWERS TUESDAY NIGHT.
WEDNESDAY...MVFR CONDITIONS EXPECTED IN RAIN/SNOW WITH IFR OCCURRING
AT TIMES...BECOMING VFR DURING THE AFTERNOON/EVENING.
THURSDAY: VFR CONDITIONS EXPECTED.
&&
.MARINE...
A SOUTHERLY FLOW TODAY AHEAD OF A SHARPENING UPPER-LEVEL TROUGH WILL
INCREASE. A LOW-LEVEL JET AROUND 50 KNOTS WILL MOVE ACROSS THE AREA
LATER THIS MORNING AND THIS AFTERNOON, HOWEVER WARMING ALOFT WILL
KEEP AN INVERSION IN PLACE. THERE WILL BE ENOUGH MIXING THOUGH AND
THEREFORE GUSTS TO ABOUT 25 KNOTS SHOULD OCCUR ON THE COASTAL
WATERS. WHILE THE SURFACE FLOW MAY BE UP DELAWARE BAY FOR AWHILE, WE
ARE NOT ANTICIPATING A FUNNELING EFFECT AND WILL KEEP CONDITIONS
BELOW ADVISORY CRITERIA FOR NOW. THE SEAS WILL RESPOND TO THE
SOUTHERLY FLOW THROUGH THE DAY. A COLD FRONT SHIFTS QUICKLY OFFSHORE
THIS EVENING, ALLOWING FOR A WIND SHIFT TO THE WEST AND NORTHWEST.
THERE WILL BE CAA ALONG WITH A TIGHTENING PRESSURE GRADIENT TONIGHT,
WITH ADVISORY LEVELS GUSTS ANTICIPATED MAINLY ON THE COASTAL WATERS.
OUR CONFIDENCE IS NOT HIGH ENOUGH TO ISSUE A SMALL CRAFT ADVISORY
FOR DELAWARE BAY, THEREFORE ONE IS MAINTAINED FOR JUST THE COASTAL
WATERS.
OUTLOOK...
MONDAY...THE SMALL CRAFT ADVISORY WILL CONTINUE THROUGH 6PM MONDAY
ON THE OCEAN. SEAS WILL REMAIN ABOVE 5 FEET THROUGH THE DAY WITH A
DOWNWARD TREND TOWARD MONDAY EVENING. SEAS MAY REMAIN SLIGHTLY
ELEVATED MONDAY EVENING BUT CONFIDENCE IS NOT HIGH AT THIS TIME AND
THEREFORE WE HAVE NOT EXTENDED THE SMALL CRAFT ADVISORY INTO MONDAY
NIGHT. IN ADDITION TO THE SEAS, WE WILL HAVE GUSTY NORTHWEST WINDS
WITH GUSTS TO 30 KNOTS THROUGH MONDAY AFTERNOON. WINDS WILL DIMINISH
MONDAY AFTERNOON AND EVENING, FALLING BELOW 25 KNOTS.
WINDS ON THE LOWER DELAWARE BAY MAY NEAR 25 KNOTS AT TIMES IN THE
GUSTY NORTHWEST FLOW DURING MONDAY AFTERNOON AND A SMALL CRAFT
ADVISORY MAY BE NEEDED. CONFIDENCE WAS NOT HIGH ENOUGH AT THIS
TIME AND THEREFORE WE DID NOT RAISE ONE WITH THIS FORECAST
PACKAGE.
TUESDAY THROUGH THURSDAY...BOTH WINDS AND SEAS SHOULD REMAIN BELOW
SMALL CRAFT ADVISORY CRITERIA.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FREEZING RAIN ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
PAZ054-055-062.
FREEZING RAIN ADVISORY UNTIL NOON EST TODAY FOR PAZ060-061-070-
071-101>106.
NJ...FREEZING RAIN ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
NJZ001-007-008-010.
FREEZING RAIN ADVISORY UNTIL NOON EST TODAY FOR NJZ009-012-013-
015-017>019.
DE...FREEZING RAIN ADVISORY UNTIL NOON EST TODAY FOR DEZ001.
MD...FREEZING RAIN ADVISORY UNTIL NOON EST TODAY FOR MDZ008.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST MONDAY FOR ANZ450>455.
&&
SYNOPSIS...MEOLA
NEAR TERM...GORSE/JOHNSON
SHORT TERM...GORSE
LONG TERM...MEOLA
AVIATION...GORSE/MEOLA/JOHNSON
MARINE...GORSE/MEOLAHazardous weather outlook, Jan 18, 9:28 AM EST, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 928 AM EST SUN JAN 18 2015 NJZ001-007-PAZ054-055-062-191430- SUSSEX-WARREN-CARBON-MONROE-NORTHAMPTON- 928 AM EST SUN JAN 18 2015 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZING RAIN ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ008-010-191430- MORRIS-SOMERSET- 928 AM EST SUN JAN 18 2015 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZING RAIN ADVISORY. A PERIOD OF HEAVY RAIN LATER THIS MORNING AND THIS AFTERNOON MAY RESULT IN SOME FLOODING IN AREAS OF POOR DRAINAGE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ009-012-015-017>019-PAZ060-061-070-071-101>106-191430- HUNTERDON-MIDDLESEX-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- BERKS-LEHIGH-DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 928 AM EST SUN JAN 18 2015 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL NOON EST TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZING RAIN ADVISORY. A PERIOD OF HEAVY RAIN LATER THIS MORNING AND THIS AFTERNOON MAY RESULT IN SOME FLOODING IN AREAS OF POOR DRAINAGE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-MDZ012-015-019-020-NJZ014-016-020>027-191430- KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-EASTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- 928 AM EST SUN JAN 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. A PERIOD OF HEAVY RAIN LATER THIS MORNING AND THIS AFTERNOON MAY RESULT IN SOME FLOODING IN AREAS OF POOR DRAINAGE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-MDZ008-NJZ013-191430- NEW CASTLE-CECIL-WESTERN MONMOUTH- 928 AM EST SUN JAN 18 2015 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL NOON EST TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND AND CENTRAL NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZING RAIN ADVISORY. A PERIOD OF HEAVY RAIN LATER THIS MORNING AND THIS AFTERNOON MAY RESULT IN SOME FLOODING IN AREAS OF POOR DRAINAGE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-191430- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 928 AM EST SUN JAN 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jan 18, 9:02 AM EST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
902 AM EST SUN JAN 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 AM FREEZING RAIN SEWELL 39.77N 75.14W
01/18/2015 M0.00 INCH GLOUCESTER NJ TRAINED SPOTTER
0820 AM FREEZING RAIN PERTH AMBOY 40.52N 74.27W
01/18/2015 M0.10 INCH MIDDLESEX NJ SOCIAL MEDIA
0839 AM FREEZING RAIN READINGTON TWP 40.57N 74.80W
01/18/2015 M0.00 INCH HUNTERDON NJ TRAINED SPOTTER
0849 AM FREEZING RAIN HELMETTA 40.38N 74.42W
01/18/2015 M0.00 INCH MIDDLESEX NJ TRAINED SPOTTER
0849 AM FREEZING RAIN GLENMOORE 40.09N 75.77W
01/18/2015 M0.00 INCH CHESTER PA CO-OP OBSERVER
0850 AM FREEZING RAIN LIONVILLE 40.05N 75.66W
01/18/2015 M0.10 INCH CHESTER PA SOCIAL MEDIA
&&
EVENT NUMBER PHI1500034
EVENT NUMBER PHI1500035
EVENT NUMBER PHI1500036
EVENT NUMBER PHI1500037
EVENT NUMBER PHI1500038
EVENT NUMBER PHI1500039
STAFFLocal storm report, Jan 18, 9:24 AM EST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
924 AM EST SUN JAN 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM FREEZING RAIN SOUTH PLAINFIELD 40.58N 74.42W
01/18/2015 M0.00 INCH MIDDLESEX NJ SOCIAL MEDIA
0920 AM FREEZING RAIN RANDOLPH TWP 40.85N 74.57W
01/18/2015 M0.00 INCH MORRIS NJ COCORAHS
&&
EVENT NUMBER PHI1500040
EVENT NUMBER PHI1500041
STAFFLocal storm report, Jan 18, 9:48 AM EST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
948 AM EST SUN JAN 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 AM FREEZING RAIN PARSIPPANY 40.86N 74.43W
01/18/2015 M0.25 INCH MORRIS NJ SOCIAL MEDIA
0944 AM FREEZING RAIN BALA CYNWYD 40.01N 75.23W
01/18/2015 E0.00 INCH MONTGOMERY PA SOCIAL MEDIA
&&
EVENT NUMBER PHI1500042
EVENT NUMBER PHI1500043
STAFFLocal storm report, Jan 18, 10:04 AM EST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1004 AM EST SUN JAN 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0952 AM FREEZING RAIN WYOMISSING 40.33N 75.95W
01/18/2015 M0.00 INCH BERKS PA TRAINED SPOTTER
0954 AM FREEZING RAIN SHILLINGTON 40.33N 75.97W
01/18/2015 M0.00 INCH BERKS PA SOCIAL MEDIA
&&
EVENT NUMBER PHI1500044
EVENT NUMBER PHI1500045
STAFFSpecial weather statement, Jan 18, 10:37 AM EST, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1037 AM EST SUN JAN 18 2015 DEZ001-MDZ008-NJZ015-017>019-PAZ070-071-101-102-104-106-181700- NEW CASTLE-CECIL-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- EASTERN MONTGOMERY-LOWER BUCKS- INCLUDING THE CITIES OF...WILMINGTON...ELKTON...TRENTON... GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY... MEDIA...PHILADELPHIA...HONEY BROOK...OXFORD...WEST CHESTER... KENNETT SQUARE...NORRISTOWN...LANSDALE...MORRISVILLE...DOYLESTOWN 1037 AM EST SUN JAN 18 2015 ...DANGEROUS DRIVING CONDITIONS CONTINUE... THOUGH MANY LOCATIONS ARE AT FREEZING OR JUST ABOVE FREEZING, WITH THE EARLIER ICE ACCUMULATIONS, ROAD CONDITIONS WILL BE SLOW TO IMPROVE THROUGH THE MORNING. IF YOU MUST DRIVE THIS MORNING, PLEASE EXERCISE EXTREME CAUTION FOR ICY SPOTS. AVOID UNNECESSARY TRAVEL THROUGH THE MORNING. NJZ001-007>010-012-PAZ054-055-060>062-103-105-181700- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-CARBON-MONROE- BERKS-LEHIGH-NORTHAMPTON-WESTERN MONTGOMERY-UPPER BUCKS- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN... FLEMINGTON...SOMERVILLE...NEW BRUNSWICK...JIM THORPE... STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...EASTON... COLLEGEVILLE...POTTSTOWN...CHALFONT...PERKASIE 1037 AM EST SUN JAN 18 2015 ...DANGEROUS DRIVING CONDITIONS CONTINUE... FREEZING RAIN AND FREEZING DRIZZLE CONTINUE OVER NORTHWEST NEW JERSEY, THE POCONOS AND LEHIGH VALLEY IN PENNSYLVANIA. TEMPERATURES ARE EXPECTED TO HOVER JUST BELOW FREEZING THROUGH THE MORNING HOURS. THIS WILL LEAD TO A GLAZE OF ICE ON UNTREATED ROAD SURFACES, CAUSING HAZARDOUS DRIVING CONDITIONS. PLEASE AVOID ANY UNNECESSARY TRAVEL. JOHNSON
Local storm report, Jan 18, 10:41 AM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1041 AM EST SUN JAN 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM FREEZING RAIN NORRISTOWN 40.12N 75.34W
01/18/2015 M0.30 INCH MONTGOMERY PA SOCIAL MEDIA
MULTIPLE ACCIDENTS ON SIDE ROADS IN NORRISTOWN
1040 AM FREEZING RAIN GILBERTSVILLE 40.32N 75.61W
01/18/2015 M0.10 INCH MONTGOMERY PA TRAINED SPOTTER
&&
EVENT NUMBER PHI1500046
EVENT NUMBER PHI1500047
STAFFThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 6:58 AM EST | Freezing Rain Advisory | PHI | Burlington, Camden, Gloucester, Hunterdon, Mercer, Middlesex and 5 more | 6 hr |
| Jan 18, 11:43 AM EST | Areal Flood Warning | PHI | Burlington, Camden, Gloucester, Salem | 10 hr |
| Jan 18, 11:57 AM EST | Areal Flood Advisory | PHI | Burlington, Hunterdon, Mercer, Middlesex, Monmouth, Morris and 2 more | 8 hr |
| Jan 18, 2:24 PM EST | Special Weather Statement | PHI | Ocean | 36 min |
| Jan 18, 3:57 PM EST | Areal Flood Warning | PHI | Burlington, Hunterdon, Mercer, Middlesex, Monmouth, Morris and 1 more | 10 hr |
Nearby
Areal Flood Advisories in New Jersey, 2015Areal Flood Advisories in Pennsylvania, 2015Areal Flood Advisories in Maryland, 2015Every areal flood advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.